AND I’M STILL UNDETECTABLE! So, I officially only have to treat for 24 weeks.

With telaprevir, you check viral loads at the end of weeks four and 12…if your viral load is undetectable at both of those points, you treat for 24 weeks rather than 48 weeks. Telaprevir is stopped at the end of week twelve and the remainder of the therapy consists of the ribavirin and interferon only.

I stopped telaprevir a couple of days early and have now been off of it for a little over a week. For all of you wondering if it gets any easier once telaprevir is removed from the mix, I have to say based on my experience the answer is YES. I started feeling MUCH more energetic right at the one week mark. I don’t know what my numbers look like yet to compare (I got a CBC and CMP drawn today, so I’ll be able to comp in a couple of days) but I am willing to bet my hemoglobin is up, and most likely my potassium as well. I’m curious to see if my potassium stabilizes once the telaprevir is completely cleared. If it does we’ll know it’s the culprit.

I really hope I don’t jinx myself by writing this, but the difference in the way I have felt this past week is really remarkable. I even stayed up til three am studying one night and was still coherent the next day! I’m in awe. My face is no longer numb, the white circles around my eyes are starting to fade, and I can even walk briskly for short distances without feeling like my heart is going to explode. I am still at the 600 mg dose of riba, but I hope I can take it back up to 800 soon. Maybe I’m pushing it, but I am also optimistic that I might even be able to avoid the Procrit. We’ll see what my labs say. I really hope the upward trend continues, but if I could even just stay at this level for the rest of treatment I will consider myself darn lucky.

I am going to go celebrate by eating a brownie. Just because I feel like it, not because I have to (however I think the desire for Oreos has been permanently eradicated from my brain. I should call the FDA and report it as a telaprevir side effect).

Advertisements